글루포시네이트 중독 후 심장독성의 다양한 임상경과를 보인 1례
A case of various clinical aspects associated with cardiotoxicity after glufosinate poisoning
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Glufosinate-containing herbicides is a non-selective herbicide commonly used worldwide. As the use of them increased gradually since paraquat was banned in 2012, the number of suicides by their ingestion is also increasing continuously. Complications of glufosinate-containing herbicide poisoning include various central nervous system (CNS) toxicities such as convulsions, loss of consciousness, memory impairment, and respiratory depression, which may be accompanied by hemodynamic changes such as bradycardia and hypotension. However, it is very rare that arrhythmias other than bradycardia occurred and Takotsubo cardiomyopathy was combined due to cardiotoxicity. A 71-year-old female patient was transferred to our hospital after ingesting 500 mL of glufosinate-containing herbicide and receiving 5 L of gastric lavage at a local hospital. A few hours later, she presented stuporous mentality, respiratory depression, and convulsions, and was accompanied by hypotension and bradycardia. On the second day of admission, electrocardiogram (ECG) showed bradycardia and QTc prolongation with hemodynamic Instability. Accordingly, we conducted the early treatment with continuous renal replacement therapy (CRRT) and the application of temporary cardiac pacemaker. An echocardiogram demonstrated decreased ejection fraction (EF) and Takotsubo cardiomyopathy on the third day of admission. Then, she was discharged safely with conservative treatment. At the follow-up after 1 year, Takotsubo cardiomyopathy, EF and QTc prolongation were recovered on echocardiogram and ECG. Because cardiac toxicity after glufosinate-containing herbicide poisoning may cause life-threatening consequences, caution is required while treating the patient. Therefore, if electrocardiogram changes are seen in the elderly with a large amount of glufosinate herbicide ingestion, additional cardiac function test through echocardiography should be concerned, and early treatment through CRRT or artificial cardiac pacing should be considered.
Abstract
Glufosinate-containing herbicides is a non-selective herbicide commonly used worldwide. As the use of them increased gradually since paraquat was banned in 2012, the number of suicides by their ingestion is also increasing continuously. Complications of glufosinate-containing herbicide poisoning include various central nervous system (CNS) toxicities such as convulsions, loss of consciousness, memory impairment, and respiratory depression, which may be accompanied by hemodynamic changes such as bradycardia and hypotension. However, it is very rare that arrhythmias other than bradycardia occurred and Takotsubo cardiomyopathy was combined due to cardiotoxicity. A 71-year-old female patient was transferred to our hospital after ingesting 500 mL of glufosinate-containing herbicide and receiving 5 L of gastric lavage at a local hospital. A few hours later, she presented stuporous mentality, respiratory depression, and convulsions, and was accompanied by hypotension and bradycardia. On the second day of admission, electrocardiogram (ECG) showed bradycardia and QTc prolongation with hemodynamic Instability. Accordingly, we conducted the early treatment with continuous renal replacement therapy (CRRT) and the application of temporary cardiac pacemaker. An echocardiogram demonstrated decreased ejection fraction (EF) and Takotsubo cardiomyopathy on the third day of admission. Then, she was discharged safely with conservative treatment. At the follow-up after 1 year, Takotsubo cardiomyopathy, EF and QTc prolongation were recovered on echocardiogram and ECG. Because cardiac toxicity after glufosinate-containing herbicide poisoning may cause life-threatening consequences, caution is required while treating the patient. Therefore, if electrocardiogram changes are seen in the elderly with a large amount of glufosinate herbicide ingestion, additional cardiac function test through echocardiography should be concerned, and early treatment through CRRT or artificial cardiac pacing should be considered.
참고문헌 (19)
- Lee JH, "Prognostic factor determination mortality of acute glufosinate-poisoned patients", Hum Exp Toxicol, 38(1), pp.129~135 (2019)
- Kim H, "Implementation and outcomes of suicide-prevention strategies by restricting access to lethal suicide methods in Korea", J Public Health Policy, 40(1), pp.91~102 (2019)
- 이정원, "Common Pesticides Used in Suicide Attempts Following the 2012 Paraquat Ban in Korea", Journal of Korean Medical Science, 30(10), pp.1517~1521 (2015), 대한의학회
- Mao YC, "Acute human glufosinatecontaining herbicide poisoning", Clin Toxicol (Phila), 50(5), pp.396~402 (2012)
- 김영기, "단일 기관에서 경험한 Glufosinate 급성 중독 후 발생한 의학적 합병증의 발병 예측인자에 관한 비교 분석", 대한응급의학회지, 27(1), pp.52~60 (2016), 대한응급의학회
- Ebert E, "Summary of safety evaluation toxicity studies of glufosinate ammonium", Food Chem Toxicol, 28(5), pp.339~349 (1990)
- Lluís M, "Severe acute poisoning due to a glufosinate containing preparation without mitochondrial involvement", Hum Exp Toxicol, 27(6), pp.519~524 (2008)
- Koyama K, "Cardiovascular effects of a herbicide containing glufosinate and a surfactant: in vitro and in vivo analyses in rats", Toxicol Appl Pharmacol, 145(2), pp.409~414 (1997)
- 황인우, "Glufosinate Ammonium (Bastaⓡ)중독의 임상적 특성 고찰", 대한응급의학회지, 15(2), pp.75~79 (2004), 대한응급의학회
- Tominaga K, "Takotsubo cardiomyopathy as a delayed complication with a herbicide containing glufosinate ammonium in a suicide attempt: a case report", Case Rep Med (2012)[DOI]
- Koyama K, "Delayed and severe toxicities of a herbicide containing glufosinate and a surfactant", Vet Hum Toxicol, 36(1), pp.17~18 (1994)
- Hsiao JT, "Assessment of glufosinatecontaining herbicide exposure: A multi-center retrospective study", Am J Emerg Med, 50, pp.232~236 (2021)
- Kim YH, "Heart rate-corrected QT interval predicts mortality in glyphosate-surfactant herbicide-poisoned patients", Am J Emerg Med, 32(3), pp.203~207 (2014)
- Piccirillo G, "Autonomic nervous system activity measured directly and QT interval variability in normal and pacing-induced tachycardia heart failure dogs", J Am Coll Cardiol, 54, pp.840~850 (2009)
- Straus SM, "Prolonged QTc interval and risk of sudden cardiac death in a population of older adults", J Am Coll Cardiol, 47, pp.362~367 (2006)
- Isbister GK, "Drug induced QT prolongation: the measurement and assessment of the QT interval in clinical practice", Br J Clin Pharmacol, 76(1), pp.48~57 (2013)
- Chan A, "Drug-induced QT prolongation and torsades de pointes: evaluation of a QT nomogram", QJM, 100(10), pp.609~615 (2007)[DOI]
- Jeon U, "Clinical characteristics of stress cardiomyopathy in patients with acute poisoning", Sci Rep, 8(1), pp.223~ (2018)
- Templin C, "Clinical Features and Outcomes of Takotsubo (Stress) Cardiomyopathy", N Engl J Med, 373(10), pp.929~ (2015)
